Jay Lake (jaylake) wrote,
Jay Lake
jaylake

[cancer] Side effects bingo slowly goes higher stakes

As I have recently complained, I am growing more affected by the Regorafenib. Hair loss, skin conditions, easier wounding, slower healing, localized infections of minor wounds, and so forth. It's also been the case in this cycle that the GI effects have grown worse.

Yesterday I had almost two dozen bowel movements. About half of them were fully productive, of the sort that would have been sufficient once or twice a day in my pre-cancer days. All of them were somewhat productive. Not diarrhea, in that I was not producing liquid stool or at high pressure. Just lots and lots and lots and lots of feces.

Simply considering time spent on the toilet, this was my worst GI day ever. Worse even than on the various intravenous chemotherapy regimens I have spent the last four years enjoying.

I have two different medications I can take to slow or stop this. But I'd spent the previous two days on those medications, bottling myself up so I could make the trip to Maryland. I cannot take them continuously or I become horrendously, painfully constipated. Plus, well, the stuff has to come out somehow, at some point.

So I hid in our hotel room yesterday and struggled with violent cramps, sometimes three or four times per hour.

This is gradually growing more and more difficult to tolerate. Given that my alternative is a fairly quick death, everything I'm experiencing is just the cost of doing the business of life. But it's making me weaker, more tired, and more physically stressed.

Fuck cancer.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

  • 5 comments